Commentarii Mathematici Helvetici

, Volume 63, Issue 1, pp 464–497 | Cite as

Valuations on free resolutions and higher geometric invariants of groups

  • Robert Bieri
  • Burkhardt Renz


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Bieri, R. andEckmann, B.,Finiteness properties of duality groups, Comment. Math. Helv.49, 74–83 (1974).MathSciNetGoogle Scholar
  2. [2]
    Bieri, R.,Homological dimension of discrete groups, Queen Mary College Mathem. Notes, London 1976/81.Google Scholar
  3. [3]
    Bieri, R. andStrebel, R.,Valuations and finitely presented metabelian groups. Proc. London Math. Soc. (3),41, 439–464 (1980).MathSciNetGoogle Scholar
  4. [4]
    Bieri, R. andStrebel, R.,A geometric invariant for modules over an Abelian group. J. reine, angew. Math.322, 170–189 (1981).MathSciNetGoogle Scholar
  5. [5]
    Bieri, R., Neumann, W. D. andStrebel, R.,A geometric invariant of discrete groups. Inventiones Math., to appear.Google Scholar
  6. [6]
    Bieri, R. andRenz, B.,Des invariants géométriques supèrieurs d’un groupe discret. C.R. Acad. Sci. Paris, t. 303, Série I, no. 10, 435–437 (1986).MathSciNetGoogle Scholar
  7. [7]
    Brown, K. S.,Finiteness properties of groups. J. Pure and Applied Algebra, to appear.Google Scholar
  8. [8]
    Brown, K. S.,Trees, valuations, and the Bieri-Neumann-Strebel invariant, Preprint.Google Scholar
  9. [9]
    Fried, D. andLee, R.,Realizing group automorphisms. Contemporary Math.36, 427–432 (1985).MathSciNetGoogle Scholar
  10. [10]
    Geoghegan, R. andMihalik, M. L.,Free Abelian cohomology of groups and ends of universal covers. Journ. Pure and Applied Algebra36, 123–137 (1985).CrossRefMathSciNetGoogle Scholar
  11. [11]
    Lyndon, R. C. andSchupp, P. E.,Combinatorial group theory. Ergebnisse der Math. und ihrer Grenzgebiete 89, Springer-Verlag Berlin-Heidelberg-New York 1977.MATHGoogle Scholar
  12. [12]
    Renz, B., Thesis, University of Frankfurt 1987.Google Scholar
  13. [13]
    Stallings, J. R.,A finitely presented group whose 3-dimensional integral homology is not finitely generated. American J. of Math.85, 541–543 (1963).CrossRefMathSciNetGoogle Scholar

Copyright information

© Birkhäuser Verlag 1988

Authors and Affiliations

  • Robert Bieri
    • 1
  • Burkhardt Renz
    • 1
  1. 1.Mathematisches Seminar der Johann Wolfgang Goethe-UniversitätFrankfurt am Main

Personalised recommendations